# SDR 99ZZZX344

- Difficulty date: December 5, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6944A
- Make and model: Piper PA-23-250
- Aircraft serial: 277954109
- System (JASC): 3710 · Vacuum Distribution System
- Part: Vacuum Pump
- Part number: 441CC7
- Condition: Failed
- Location: Vacuum System
- Part time: 3,636 hours
- Component: Airborne
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PARTIAL VACUUM PUMP FAILURE UNDETECTED IN-FLIGHT OR WITH BOTH ENGINES RUNNING BECAUSE THE RED VACUUM INDICATOR BUTTON ON THE DUAL VACUUM GAUGE IS PULLED IN WITH MINIMAL SUCTION, POSSIBLY ABOUT 1 INCH HG.  THIS PROBLEM WAS DETECTED AFTER AN OIL CHANGE WHEN RUNNING UP ONE ENGINE AT A TIME.  THE VACUUM INDICATED AT FULL RPM WAS JUST OFF THE STOP.  (BELOW THE 3 INCH MINIMUM OF THE GAUGE).  THE GYROS WOULD NOT ERECT AT THIS PRESSURE.  ALL DURING THIS TEST, THE RED VACUUM INDICATOR REMAINED IN.  REPAIR OF THE PUMP RESTORED NORMAL VACUUM PRESSURE.
